Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2001, 9:32 PM CDT for Terry County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2001, 9:32 PM CDT (02:32 UTC)
- Expired
- May 3, 2001, 9:45 PM CDT
- In force
- 13 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Terry County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 040233 SVRLBB TXC445-040245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 932 PM CDT THU MAY 3 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEAST TERRY COUNTY IN NORTHWEST TEXAS * UNTIL 945 PM CDT * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF MEADOW...OR ABOUT 14 MILES NORTHEAST OF BROWNFIELD...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... BETWEEN MEADOW AND ROPESVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDCY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3336 10240 3324 10216 3332 10206 3339 10211
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:30 PM CDT, 2 minutes earlier.
Area forecast discussion, May 3, 9:30 PM CDT, 2 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 930 PM CDT THU MAY 3 2001 THUNDERSTORMS HAVE WEAKENED DURING PAST HOUR AND SITUATION LOOKS TO BE EVOLVING INTO HEAVY RAIN THREAT WITH INCREASING LOW LEVEL JET AND LOTS OF JUICY AREA AHEAD OF COLD FRONT ACROSS THE NW HALF OF THE AREA. DRY LINE HAS RETREATED INTO EASTERN NEW MEXICO WHILE COLD FRONT HAS REMAINED QUASI-STATIONARY FROM THE EASTERN PANHANDLE INTO THE NORTHWESTERN SOUTH PLAINS. HAVE DECIDED TO MENTION LOCALLY HEAVY RAIN IN ZONE UPDATE WITH LOCALIZED FLOODING POSSIBLE. THUNDERSTORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS AIRMASS SLOWLY STABILIZES TOWARD MIDNIGHT. STILL A FEW LARGE HAIcL REPORTS WILL BE POSSIBLE. .LUB...NONE. JAMES
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:00 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 46 min |
| May 3, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 42 min |
| May 3, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 42 min |
| May 3, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| May 3, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 3, 8:40 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 3 hr |
| May 3, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 47 min |
| May 3, 9:42 PM CDT | Flash Flood Warning | LUB | Terry | 3 hr |
| May 3, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 10:10 PM CDT | Flash Flood Warning | LUB | Swisher | 3 hr |
| May 3, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 10:45 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran | 3 hr |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| May 3, 11:10 PM CDT | Flash Flood Warning | LUB | Hockley | 3 hr |
| May 3, 11:40 PM CDT | Flash Flood Warning | LUB | Briscoe | 3 hr |
| May 4, 1:01 AM CDT | Flash Flood Warning | LUB | Briscoe, Floyd, Hale, Hall, Swisher | 3 hr |
| May 4, 1:53 AM CDT | Flash Flood Warning | LUB | Bailey, Castro, Lamb, Parmer | 2 hr |
| May 4, 12:15 PM CDT | Flash Flood Warning | LUB | Parmer | 2 hr |
| May 4, 1:08 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.